PMRGCAuk
7,538 members12,495 posts

40

40

Soooo, I'm supposed to be reducing to 40 mg today; however I am not really feeling it.

I've been lacklustre, tired, loss of appetite, had a stuffy nose, cough... In fact, Tuesday's blood tests results reviled that my white blood count is high, indicating there's "something" going on in there.

So, I'm thinking I'll just stay on 45mg until "this" (whatever this is) passes.

*********************************************************************

"To understand a people, you must live among them for 40 days." ~Arabic proverb

the number of years of marriage celebrated by the ruby wedding anniversary

the code for direct dial international phone calls to Romania

the number of spaces in a standard Monopoly game board

the number of milligrams Melissa will not be reducing to today

the number of thieves in Ali Baba and the Forty Thieves

the customary number of hours in a regular workweek in some Western countries

After the Civil War, there were plans to offer freed slaves 40 acres and a mule.

38 Replies
oldestnewest

Absolutely the right thing to do, Melissa. "Supposed to be reducing..." does not apply!

Wait until you and your blood count are back to 'normal'. :-D

How strange - I increased my dose 40 days ago and am feeling ready to reduce again - blood test next week will tell me if I'm right.

1 like
Reply

Thanks. I have learned a lot from the "experts" on this site!!!! : )

Reply

So have I - in fact, I've learned everything I know from this site and from my 'mistakes'!

I've flared twice by continuing to reduce when (in hindsight) I shouldn't have - hopefully there won't be a third time, hence the 40 days on the higher dose.

1 like
Reply

With Prednisolone, as I'm sure you already know, it is always better to listen to your body rather than follow a schedule. Reduce when you feel you are ready. However frustrating, just take your time, you will get there

2 likes
Reply

Yup... I'm getting it, slowly, but surely!

I do LOVE a reduction, though! : )

3 likes
Reply

Hi. I went down to 20 mg last week after four weeks at 25.mgs. Thought I was doing ok but now head sore on pillow today and hips sore upon waking for two days running with a raised diastolic BP and pulse! . Like you am desperate for a reduction (more because of side effects) but had to accept today that I have to go back up so took 2.5 extra milligrams!, taking me to 22.5. HALF your 45! :) Will see what tomorrow brings, hope you feel better tomorrow xx

Reply

Hi, I am sure I should not read your (very funny) rants. I have now had a chest infection followed by the dreaded thrush. Gp said it wasn't thrush, rheumy said it is. I'll take the pills anyway. Roll on holiday to Menorca. yehhhhh! Hopefully my voice will be back by then, At least the little granddaughter isn't put off by the croaking.

2 likes
Reply

Oh my goodness... STOP READING MY RANTS! It sounds like you're "catching" my ailments via the NET!!!!

Chest, thrush, laringitis, croaky voice!!!

Yeah Menorca!!!!

6 likes
Reply

I have thrush also!!!! B

Reply

Life begins at 40.....🎈

I agree with you, I wouldn’t reduce with a cold, cough and high white cell count either. I missed you and you probably have only been gone 24 hours. Old movies and the duvet for you I guess.

I could hardly get out of bed for low back pain today. Absolutely no exertion yesterday but I did entertain a little negative thinking, like you do. 🙇‍♀️ So PMR monster got some sugar.

4 likes
Reply

HA! Apparently my life begins at 64!!!! : o

We're still here... leaving later! ...but yes, hotel bed, under a big fluffy duvet sounds heaven! Getting there, not so much fun!

Ohhh, sorry to hear about yesterday. : ( I hope today is MUCH better!!!!! Don't give PMR monster too much sugar they turn into evil demons!!!!

xxxxx

2 likes
Reply

Will you still need me will you still feed me when I’m 64 🎼

Happy Birthday sweetheart! Overdo everything and have a lovely time! You’re only young once. 👑🎩🍾

Room service!

4 likes
Reply

Thank you my Lovely!!!!! I will have "Muck," take a photo of me overindulging and post it!!!!

2 likes
Reply

😂😂😂 Grunge sends his best wishes to you both.

( earlier typos)

3 likes
Reply

Hoe do you get the Emojis in? I can't find any way of doing it on my screen!!!

1 like
Reply

I think you have to be on an iPad.. I don't have them on my laptop.

1 like
Reply

That explains it! Thanks

1 like
Reply

Hahahahahahahahaha! Tell him Thank you!!!! xxxx

Reply

My low back pain is completely cured by a morphine patch! I wish the rest of the pain was as well!!!

3 likes
Reply

Good to know that something works for you!

Mine eases as I move around, so move around I must.

On my keyboard which is an IPad there is a smiley face icon. When I tap on it I get the whole array of them. I tap on the one I want and it appears. I don’t know how I would add one with my PC. Try googling the question with your machine type.

👍😃

2 likes
Reply

Thanks SJ, problem solved😃😃😃!!

2 likes
Reply

A very good decision if you have an infection of any sort.

1 like
Reply

40 days and 40 nights...

Maybe stay where you are for a week or so, and then maybe consider reducing by 2.5 instead of 5 when you do step down. See where you are then after 10 days to two weeks, and if OK, drop the other 2.5. Maybe a more shallow curve will get you to the same place. You can't split the pills if they're coated, though.

Ya gotta eat. I haven't had an appetite for months now, but I eat anyway. I know I'll never get better unless my body gets the nutrients it needs. I also find that a little caffeine and some complex carbs mid-morning boosts my energy levels. (Yes, I know "carb" is a dirty word around here, but a cup of oatmeal with fruit and a little honey is fuel for an active day. It also makes a nice landing pad for the calcium pills that were giving me heartburn.)

Elevated WBC is not unusual when taking pred. It's not necessarily an indication that something else is going on. Your sniffles and cough could be from a cold, or could also be a reaction to a delayed spring with everything coming into bloom at once. Here in NYC, that's dumping loads of all kinds of pollen in the air all at once, and even we who have never had spring allergies are feeling scratchy and sniffley.

Wishing you well...

3 likes
Reply

Hi GG! I believe you're re right! Maybe a 2.5 drop... my pills are not coated.

Wishing you well too!!!

Reply

Hello,

Don’t forget though that Pred stimulates production of Neutrophils which will put up your white cell count, it’s just that it makes them less useful as well so the net effect isn’t a better equipped immune system. My spell checker kept insisting it replaces white with shite. Perhaps my iPad is in tune with your predicament, amazing what technology can do eh?

5 likes
Reply

😂

1 like
Reply

💩

2 likes
Reply

Hahahahahahaha!

Reply

Hahahahahahahaha,

White with Shite... cool! Thanks means my name is Melissa Shite!

Your iPad has my tainted vocabulary!

2 likes
Reply

You are learning! Knew you’d get it eventually!

2 likes
Reply

Xxxxxx

Reply

Melissa, They say 60 is the new 40. With me 78 is the new 98. I have been exhausted since returning from Paris in March. I have upped my Pred from 3.5 to 7.....no difference. I have gastritis like there is no tomorrow and a cough like something banging against a shut door.... know what I mean?. The pharmacist says it is a GERD cough. Seemingly you can have this without heartburn which I haven't had since I was preggers all those years ago..... 4 times. Anyhow apart fro this I am wonderful. May

1 like
Reply

And have you been given something for the presumed GERD? Though far more important would be to have it investigated to be sure that is all it is.

Are you on any other medication which would make it worse?

1 like
Reply

I have gone back on Lansoprozole which I had stopped taking. I had an endoscopy about 3 or 4 years ago and gastritis was diagnosed. It doesn't always bother me but when it does it is so painful. Just above my belly button. Gaviscon is my medication of choice. I have not gone to the doctor because I have not taken the AA prescribed for my osteoporosis and don't feel like an argument. I am on BP med, levothyroxine and VitD calcium, K2 and magnesium as well as Pred of course. I am not sure I have GERD.

Reply

If you have chronic gastritis you SHOULDN'T be even offered AA in oral form. That was what I was wondering. Has your doctor not offered you enteric coated pred - that also reduces the problem of gastritis.

Reply

Yes I have been on enteric coated for a number of months. Can't say it has made a lot of difference.

Reply

Love your Post !! The best! I’m afraid it’s true! Feel better soon!

Reply

I would like to endorse PMRpro's advice re gastro-resistant pred. I have suffered from gastritis related problem for many years. The coated pred makes such a difference to the amount of acid produced. I can certainly recommend it.

1 like
Reply

You may also like...